Fields of definition of rational curves of a given degree
Journal de Théorie des Nombres de Bordeaux, Volume 32 (2020) no. 1, pp. 291-310.

Kontsevich and Manin gave a formula for the number N e of rational plane curves of degree e through 3e-1 points in general position in the plane. When these 3e-1 points have coordinates in the rational numbers, the corresponding set of N e rational curves has a natural Galois-module structure. We make some extremely preliminary investigations into this Galois module structure, and relate this to the deck transformations of the generic fibre of the product of the evaluation maps on the moduli space of maps.

We then study the asymptotics of the number of rational points on hypersurfaces of low degree, and use this to generalise our results by replacing the projective plane by such a hypersurface.

Kontsevich et Manin ont donné une formule pour le nombre N e de courbes planes rationnelles de degré e passant par 3e-1 points en position générale dans 2 . Lorsque les coordonnées de ces 3e-1 points sont des nombres rationnels, l’ensemble de N e courbes rationnelles correspondant a une structure naturelle de module galoisien. Nous effectuons une étude élémentaire de cette structure et établissons un lien avec les transformations de revêtements de la fibre générique du produit des applications d’evaluation sur l’espace de modules de morphismes.

Nous étudions ensuite le comportement asymptotique du nombre de points rationnels sur les hypersurfaces de petit degré, ce qui nous permet de généraliser nos résultats en remplaçant le plan projectif par une telle hypersurface.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.1123
Classification: 14H10,  14J70,  14N35,  11N36,  11P55,  14G05
Keywords: Moduli spaces, Circle method, Rational curves, Hilbert irreducibility theorem
David Holmes 1; Nick Rome 2

1 Mathematisch Instituut Universiteit Leiden Postbus 9512 2300RA Leiden, Netherlands
2 School of Mathematics University of Bristol Bristol, BS8 1TW, UK
@article{JTNB_2020__32_1_291_0,
     author = {David Holmes and Nick Rome},
     title = {Fields of definition of rational curves of a given degree},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {291--310},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {32},
     number = {1},
     year = {2020},
     doi = {10.5802/jtnb.1123},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1123/}
}
TY  - JOUR
TI  - Fields of definition of rational curves of a given degree
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2020
DA  - 2020///
SP  - 291
EP  - 310
VL  - 32
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1123/
UR  - https://doi.org/10.5802/jtnb.1123
DO  - 10.5802/jtnb.1123
LA  - en
ID  - JTNB_2020__32_1_291_0
ER  - 
%0 Journal Article
%T Fields of definition of rational curves of a given degree
%J Journal de Théorie des Nombres de Bordeaux
%D 2020
%P 291-310
%V 32
%N 1
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.1123
%R 10.5802/jtnb.1123
%G en
%F JTNB_2020__32_1_291_0
David Holmes; Nick Rome. Fields of definition of rational curves of a given degree. Journal de Théorie des Nombres de Bordeaux, Volume 32 (2020) no. 1, pp. 291-310. doi : 10.5802/jtnb.1123. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1123/

[1] Roya Beheshti; N. Mohan Kumar Spaces of rational curves on complete intersections, Compos. Math., Volume 149 (2013) no. 6, pp. 1041-1060 | Article | MR: 3077661 | Zbl: 1278.14067

[2] Bryan J Birch Forms in many variables, Proc. R. Soc. Lond., Ser. A, Volume 265 (1962), pp. 245-263 | Zbl: 0103.03102

[3] Tim Browning; Daniel Loughran Sieving rational points on varieties, Trans. Am. Math. Soc., Volume 371 (2019) no. 8, pp. 5757-5785 | Article | MR: 3937309 | Zbl: 1412.14015

[4] Tim Browning; Will Sawin Free rational curves on low degree hypersurfaces and the circle method (2018) (https://arxiv.org/abs/1810.06882)

[5] Tim Browning; Pankaj Vishe Rational curves on smooth hypersurfaces of low degree, Algebra Number Theory, Volume 11 (2017) no. 7, pp. 1657-1675 | Article | MR: 3697151 | Zbl: 06775556

[6] Izzet Coskun; Eric Riedl Normal bundles of rational curves on complete intersections, Commun. Contemp. Math., Volume 21 (2019) no. 2, 1850011, 29 pages | MR: 3918047 | Zbl: 07042003

[7] Olivier Debarre Higher-dimensional algebraic geometry, Universitext, Springer, 2001 | Zbl: 0978.14001

[8] Jens Franke; Yuri I. Manin; Yuri Tschinkel Rational points of bounded height on Fano varieties, Invent. Math., Volume 95 (1989) no. 2, pp. 421-435 | Article | MR: 974910 | Zbl: 0674.14012

[9] John Friedlander; Henryk Iwaniec Opera De Cribro, Colloquium Publications, Volume 57, American Mathematical Society, 2010 | MR: 2647984 | Zbl: 1226.11099

[10] Joe Harris Galois groups of enumerative problems, Duke Math. J., Volume 46 (1979) no. 4, pp. 685-724 | Article | MR: 552521 | Zbl: 0433.14040

[11] Joe Harris; Mike Roth; Jason Starr Rational curves on hypersurfaces of low degree, J. Reine Angew. Math., Volume 571 (2004), pp. 73-106 | MR: 2070144 | Zbl: 1052.14027

[12] Maxim Kontsevich; Yuri I. Manin Gromov–Witten classes, quantum cohomology, and enumerative geometry, Commun. Math. Phys., Volume 164 (1994) no. 3, pp. 525-562 | Article | MR: 1291244 | Zbl: 0853.14020

[13] Emmanuel Kowalski The large sieve and its applications, Cambridge Tracts in Mathematics, Volume 175, Cambridge University Press, 2008 | MR: 2426239 | Zbl: 1177.11080

[14] Ziv Ran Enumerative geometry of singular plane curves, Invent. Math., Volume 97 (1989) no. 3, pp. 447-465 | MR: 1005002 | Zbl: 0702.14040

[15] Eric Riedl; David Yang Kontsevich spaces of rational curves on Fano hypersurfaces, J. Reine Angew. Math., Volume 748 (2019), pp. 207-225 | Article | MR: 3918434 | Zbl: 1410.14026

[16] D. Schindler; Efthymios Sofos Sarnak’s saturation problem for complete intersections, Mathematika, Volume 65 (2019) no. 1, pp. 1-56 | Article | MR: 3867326 | Zbl: 06943954

[17] Jean-Pierre Serre Topics in Galois theory, A K Peters, 2016

[18] Mingmin Shen On the normal bundles of rational curves on Fano 3-folds, Asian J. Math., Volume 16 (2012) no. 2, pp. 237-270 | Article | MR: 2916363 | Zbl: 1253.14048

[19] Christopher Skinner Forms over number fields and weak approximation, Compos. Math., Volume 106 (1997) no. 1, pp. 11-29 | Article | MR: 1446148 | Zbl: 0892.11014

[20] Israel Vainsencher Enumeration of n-fold tangent hyperplanes to a surface, J. Algebr. Geom., Volume 4 (1995) no. 3, pp. 503-526 | MR: 1325790 | Zbl: 0928.14035

[21] Anthony Várilly-Alvarado; David Zywina Arithmetic E 8 lattices with maximal Galois action, LMS J. Comput. Math., Volume 12 (2009), pp. 144-165 | Article | MR: 2559115 | Zbl: 1252.11055

[22] Eduard Wirsing Das asymptotische Verhalten von Summen über multiplikative Funktionen. II, Acta Math., Volume 18 (1967), pp. 411-467 | Zbl: 0165.05901

[23] Hieronymus G. Zeuthen Almindelige Egenskaber ved systemer af plane Kurver, Kjobenhavn. Vidensk. Selsk., Volume IV (1873), pp. 285-393 | Zbl: 05.0327.01

Cited by Sources: